Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 328, NWS North Platte, NE

July 22, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2007, 3:51 PM MDT for Sheridan County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2007, 3:51 PM MDT (21:51 UTC)
Expired
Jul 22, 2007, 4:19 PM MDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
2532 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 222152
SVRLBF
NEC161-222245-
/O.NEW.KLBF.SV.W.0328.070722T2151Z-070722T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM MDT SUN JUL 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF RUSHVILLE...

* UNTIL 445 PM MDT

* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...OR ABOUT 15 MILES
  SOUTHEAST OF RUSHVILLE...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF BILLYS LAKE BY 445 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

VERY HEAVY RAINFALL WILL ADD TO THE DANGER WITH RAINFALL RATES NEAR 
2 INCHES PER HOUR. 

LAT...LON 4268 10207 4273 10223 4272 10249 4249 10254
      4233 10242 4234 10220 4243 10207

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 222206
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT SUN JUL 22 2007

NEC161-222245-
/O.CON.KLBF.SV.W.0328.000000T0000Z-070722T2245Z/
SHERIDAN NE-
406 PM MDT SUN JUL 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL SHERIDAN COUNTY...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF HIGHWAY 27
MILE MARKER 200...OR ABOUT 15 MILES SOUTHEAST OF RUSHVILLE...MOVING
SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 250 MILE MARKER 30 AND 6 MILES NORTHEAST OF SMITH LAKE   
  STATE WILDLIFE MANAGEMENT AREA BY 445 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

VERY HEAVY RAINFALL WILL ADD TO THE DANGER WITH RAINFALL RATES NEAR 
2 INCHES PER HOUR.

LAT...LON 4268 10207 4273 10223 4272 10249 4249 10254
      4233 10242 4234 10220 4243 10207

$$

CDC
000 
WWUS53 KLBF 222219
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT SUN JUL 22 2007

NEC161-222229-
/O.CAN.KLBF.SV.W.0328.000000T0000Z-070722T2245Z/
SHERIDAN NE-
419 PM MDT SUN JUL 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY IS
CANCELLED...

THIS STORM HAS WEAKENED CONSIDERABLY AND NO LONGER POSES A SEVERE 
WEATHER THREAT. WINDS GUSTED TO NEAR 50 MPH SOUTH OF RUSHVILLE.

LAT...LON 4268 10207 4273 10223 4272 10249 4249 10254
      4233 10242 4234 10220 4243 10207

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:56 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 22, 1:56 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SUN JUL 22 2007

...FORECAST CHALLENGES ARE PRECIPITATION CHANCES AND TEMPERATURES...

.SYNOPSIS...LARGE AMPLIFICATION IN THE H5 PATTERN CONTINUES ACROSS
THE CONUS...WITH A SHARP TROF AND ASSOCIATED LOW ALONG THE
APPALACHIANS...AND A 5950 HIGH OVER WRN KS AND ERN COLORADO. H5 TEMPS
REMAIN WARM WITH A CORRIDOR OF -4C H5 TEMPS EXTENDING FROM THE TX
PANHANDLE...TO SWRN NEBRASKA. SURFACE ANALYSIS AT 19Z INDICATING A
SURFACE TROF EXTENDING FROM CENTRAL SOUTH DAKOTA...INTO THE WRN NEBR
PANHANDLE. TEMPERATURES AS OF 2 PM CDT...RANGED FROM 90 AT BBW TO 99
AT VTN.

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN FCSTING CHALLENGES IN
THE NEAR TERM ARE TEMPERATURES AND PRECIPITATION CHANCES THIS
EVENING AND MONDAY AFTERNOON AND EVENING. WEAK WIND SHIFT LINE
ANCHORED ACROSS THE NWRN ZONES HAS TOUCHED OF AN ISOLATED SHRA THIS
AFTERNOON. THIS ACTIVITY HAD DIMINISHED BY LATE MORNING...HOWEVER
MID LVL ACCUS FIELD WILL NEED TO BE WATCHED CLOSELY FOR
REDEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS THE MODELS ARE
INDICATING A WEAK CAP...ESPECIALLY OVER THE WESTERN SANDHILLS AND
THE NERN PANHANDLE. AFTER TONIGHT...FORECAST FOCUS SHIFTS TO
PRECIPITATION CHANCES MONDAY AFTERNOON AND EVENING. H5
SHORTWAVE...LOCATED OVER NWRN MN ATTM...WILL ROTATE AROUND THE ERN
PERIPHERY OF THE UPPR LVL HIGH TONIGHT. THIS ENERGY WILL EMERGE
ACROSS WRN IA AND ERN NEBRASKA MONDAY MORNING. WITH A WEAK CAP IN
PLACE AND SFC HEATING...LOOK FOR EARLY CONVECTIVE INITIATION ACROSS
ERN NEBRASKA. NERLY FLOW IN THE MID LEVELS WILL CARRY THIS ACTIVITY
SWD DURING THE AFTERNOON HOURS...AND HAVE INTRODUCED POPS IN THE ERN
AND SERN ZONES TO ACCOUNT FOR THIS. STRONG SHEAR AND DECENT HELICITY
NOTED...SO SEVERE TSRAS POSSIBLE.

DRY CONDS EXPECTED FOR TUESDAY AS A REINFORCING SHOT OF WARM AIR
ALOFT WILL CAP THE MID LEVELS ONCE AGAIN. GUIDANCE ALL OVER THE
PLACE FOR TEMPS ON TUESDAY...WITH NEARLY A 10 DEG DIFFERENCE IN
HIGHS PER THE MAV...MET AND FWC GUIDANCE. THE MET HAS 86 FOR NORTH
PLATTE AND ASSUMES NO MIXING PER FCST SOUNDINGS. MAV GUIDANCE HAS 95
AND FWC 92 FOR LBF. WILL SPLIT THE DIFFERENCE AND GO WITH THE LOWER
90S SOUTH AND UPPR 90S NORTH.

LONG TERM (THURSDAY THROUGH SUNDAY)...MAIN FORECASTING CONCERN IN
THE EXTENDED LIES WITH FRONTAL TIMING AND ASSOCIATED PRECIPITATION
CHANCES LATE IN THE WEEK. CLOSED UPPR LOW OFF THE WRN COAST OF
BRITISH COLUMBIA...WILL COME ASHORE ON MONDAY...LIFTING ACROSS
CENTRAL CANADA THROUGH MID WEEK. THIS FEATURE WILL BEGIN TO FLATTEN
DOWN THE WESTERN CONUS RIDGE ON WEDNESDAY...USHERING IN A COLD FRONT
ON THURSDAY. TIMING OF THE FROPA NEARLY 24 HOURS SOONER THAN
YESTERDAYS ECMWF AND GFS MODEL RUNS...AND HAVE OPTED FOR THE
SLIGHTLY SLOWER ECMWF RUN...WHICH FAVORS THE FROPA LATE ON THURSDAY.
ON THIS NOTION...SPED UP MENTION OF POPS TO THURSDAY AFTERNOON IN
THE NORTH AND THURSDAY EVENING IN ALL ZONES. WILL KEEP IN MENTION OF
POPS THROUGH FRIDAY NIGHT...AS THE UPPR FLOW TRANSITIONS TO NWRLY.
BY SATURDAY...THE CANADIAN TROF WILL PHASE WITH THE EAST COAST
TROF...FORCING THE INTERMOUNTAIN UPPR HIGH SOUTHWEST TO WRN UT AND
NV...PLACING THE CWA IN A MORE NORTHERLY PATTERN ALOFT. WITH THE
FRONT SOUTH...AND THETA E RIDGE LOCKED OVER THE FRONT RANGE...PRECIP
CHANCES LOOK SLIM AND WILL CONTINUE WITH A DRY FCST ATTM.

&&

AVIATION...
VFR CONDITIONS ARE FORECAST THROUGH 18Z MONDAY FOR KVTN AND KLBF.
ISOLD TS ARE POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING
ACROSS THE PANHANDLE OF NEB AND EASTERN CO AFFECTING TWB264 AND
TWB274. GUSTY DOWNBURST WINDS TO 40KT MAY ACCOMPANY SOME OF THE
STORMS. WINDS WILL BE VARIABLE TOMORROW AS A SFC BOUNDARY WORKS
SOUTH THROUGH THE MORNING HOURS FOLLOWED BY A NORTHWARD RETREAT IN
THE AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/JMC
Hazardous weather outlook, Jul 22, 2:23 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SUN JUL 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-230830-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SUN JUL 22 2007 /223 PM MDT SUN JUL 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PANHANDLE
AND WESTERN SANDHILLS THIS AFTERNOON AND EVENING. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...SOME OF THE STRONGER STORMS MAY BE CAPABLE
OF PRODUCING GUSTY DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY AFTERNOON INTO MONDAY
EVENING. THE ATMOSPHERE WILL BE VERY UNSTABLE...SO STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE. STORM MOTION WILL BE SOMEWHAT
UNUSUAL...WITH MOVEMENT TO THE WEST AT 10 TO 15 MPH EXPECTED. AT
THIS TIME...THUNDERSTORM DEVELOPMENT IS MOST LIKELY EAST OF A LINE
FROM LYNCH TO PAXTON...INCLUDING THE CITIES OF ONEILL...BROKEN BOW
AND NORTH PLATTE.

A COLD FRONT IS FORECAST TO IMPACT THE AREA LATE THURSDAY INTO
FRIDAY...BRINGING CHANCES FOR THUNDERSTORMS THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.